Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 40, NWS Topeka, KS

September 15, 2010Cloud County, Ottawa County, Kansas

NWS Topeka, KS issued this flash flood warning at Sep 15, 2010, 5:06 AM CDT for Cloud County, Ottawa County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 5:06 AM CDT (10:06 UTC)
Expired
Sep 15, 2010, 11:00 AM CDT
In force
6 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Cloud County, KS, Ottawa County, KS

The radar

The Topeka radar (KTWX), 129 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 10:10 AM CDTFLASH FLOOD4 Wnw Glasco, KSWATER FLOWING OVER SEVERAL COUNTY ROADS ALONG THE CLOUD AND MITCHELL COUNTY LINE. DITCHES ALONG HWY 24 IN SOUTHWEST CLOUD COUNTY ARE ALMOST FULL.
Sep 15, 10:25 AM CDTHEAVY RAIN 2.41Glasco, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 304 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WGUS53 KTOP 151006
FFWTOP
KSC029-143-151400-
/O.NEW.KTOP.FF.W.0040.100915T1006Z-100915T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 900 AM CDT

* AT 459 AM CDT...RADAR HAS ESTIMATED 1 TO 3 INCHES OF RAIN HAS 
FALLEN ACROSS OTTAWA AND SOUTHWEST CLOUD COUNTIES OVER THE PAST 
HOUR. AN ADDITIONAL INCH OF RAIN COULD FALL THROUGH 700 AM. 

AT 450 AM CDT...LAW ENFORCEMENT REPORTED MINOR STREET FLOODING IN
MINNEAPOLIS. CONTINUE RUNOFF OF THE HEAVY RAINFALL MAY CAUSE FLASH 
FLOODING WITHIN MINNEAPOLIS. 

* LOCATIONS IMPACTED INCLUDE...
  ADA...
  BENNINGTON...
  CULVER...
  DELPHOS...
  GLASCO...
  MINNEAPOLIS...
  TESCOTT...
  WELLS...
  NILES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3945 9792 3931 9736 3895 9736 3896 9793

$$

GARGAN
5 follow-up statements
424 
WGUS73 KTOP 151132
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
632 AM CDT WED SEP 15 2010

KSC029-143-151400-
/O.CON.KTOP.FF.W.0040.000000T0000Z-100915T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
632 AM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
OTTAWA AND SOUTHERN CLOUD COUNTIES...

AT 620 AM CDT...RADAR INDICATED RAIN AND THUNDERSTORMS CONTINUING 
OVER THE WARNED AREA. THE HEAVY RAINFALL HAS MOVED EAST OF THE 
WARNED AREA. AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE THROUGH 800 
AM. RADAR HAS ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ON THE 
WARNED AREA SINCE 400 AM. RUNOFF FROM THE EARLIER HEAVY RAINFALL AND 
ANY ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING OF CREEKS AND 
STREAM...COUNTY ROADS AND LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
ADA...BENNINGTON...CULVER...DELPHOS...GLASCO...MINNEAPOLIS...
TESCOTT...WELLS AND NILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3945 9792 3931 9736 3895 9736 3896 9793

$$

GARGAN
713 
WGUS73 KTOP 151352
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
852 AM CDT WED SEP 15 2010

KSC029-143-151400-
/O.CON.KTOP.FF.W.0040.000000T0000Z-100915T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
852 AM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES...

AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. TWO TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE 
WARNED AREA...WITH AN ADDITIONAL INCH EXPECTED THROUGH 11 AM.

LOCATIONS IMPACTED INCLUDE...
DELPHOS AND GLASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

&&

LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
      3934 9750

$$

BARJENBRUCH
370 
WGUS53 KTOP 151355
FFWTOP
KSC029-143-151600-
/O.EXT.KTOP.FF.W.0040.000000T0000Z-100915T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
855 AM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1100 AM CDT

* AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OF TWO TO FOUR INCHES HAS FALLEN ACROSS THE WARNED 
  AREA...WITH AN ADDITIONAL ONE TO TWO INCHES LIKELY THROUGH 11 AM. 

* LOCATIONS IMPACTED INCLUDE...
  DELPHOS...
  GLASCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

&&

LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
      3934 9750

$$

BARJENBRUCH
074 
WGUS73 KTOP 151534
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1034 AM CDT WED SEP 15 2010

KSC029-143-151600-
/O.CON.KTOP.FF.W.0040.000000T0000Z-100915T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
1034 AM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES...

AT 1029 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA. AT 910 AM CDT...COUNTY ROADS 4 MILES 
WEST OF GLASCO WERE CLOSED DUE TO FLOODING.

LOCATIONS IMPACTED INCLUDE...
DELPHOS AND GLASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

&&

LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
      3934 9750

$$
112 
WGUS73 KTOP 151601
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1101 AM CDT WED SEP 15 2010

KSC029-143-151609-
/O.EXP.KTOP.FF.W.0040.000000T0000Z-100915T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
1101 AM CDT WED SEP 15 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR NORTHERN
OTTAWA AND SOUTHWESTERN CLOUD COUNTIES...

AT 1059 AM CDT...RAINFALL ACROSS THE WARNED AREA HAS ENDED AND 
ADDITIONAL RAPID RISES IN WATER LEVEL ARE NOT EXPECTED. HOWEVER... 
SOME FLOODING DOES REMAIN IN THE AREA...SO THIS FLASH FLOOD WARNING 
HAS BEEN REPLACED BY AN AREAL FLOOD WARNING UNTIL 3 PM.

LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
      3934 9750

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:44 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 15, 3:44 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 AM CDT WED SEP 15 2010

.DISCUSSION...

EARLY THIS MORNING AN MCS WAS MOVING EAST AND SOUTHEAST ACROSS NORTH
CENTRAL AND CENTRAL KS. THERE HAS NOT BEEN ANY DAMAGING WIND REPORTS
IN THE LAST FEW HOURS. IR SHOWED THAT CLOUD TOPS WERE COOLING AND
RADAR REFLECTIVITY IS HINTING AT THE DEVELOPMENT OF A RIJ DEVELOPING
ACROSS NORTHERN RUSSEL AND SOUTHERN OSBORN COUNTIES. IF WINDS CAN
PENETRATE THE INVERSION THERE COULD BE SOME 60 MPH WIND REPORTS INTO
NORTHERN LINCOLN COUNTY. WE'LL HAVE TO MONITOR THIS QLCS TO SEE IF
IT INCREASES IN INTENSITY. THE RUC HAD THE BEST INITIALIZATION WITH
THIS COMPLEX AND SHOWED THE BETTER ENVIRONMENT OF 0-3KM SRH OF
120-150 J/KG AND MUCAPE OF 2-2.5K J/KG OVER CENTRAL KS...TRANSLATING
EAST ACROSS THE SOUTHWEST COUNTIES THROUGH 12Z. THEREFORE...THE MCS
MAY MAINTAIN ITSELF AS IT HEADS EASTWARD INTO THE SOUTHWEST COUNTIES
OF THE CWA.

THIS MCS WILL BRING MODERATE TO HEAVY RAINFALL ACROSS THE SOUTHERN
HALF OF THE CWA THIS MORNING. 6 HOURLY FFG IS ABOUT 2 TO 4 INCHES
ACROSS THE SOUTHERN AND CENTRAL COUNTIES OF THE CWA. I GAVE SOME
THOUGHT TO A FLASH FLOOD WATCH...BUT MY THINKING IS THE HEAVIEST
RAINFALL WILL FALL ACROSS THE SOUTHERN HALF OF THE CWA. THE MCS WILL
MOVE ACROSS THE SOUTHERN HALF OF THE CWA THIS MORNING AND AN OFB
WILL PUSH SOUTHWARD ACROSS SOUTH CENTRAL KS. I'M NOT SURE IF WE WILL
RECOVER FROM THE CLOUDS AND OUTFLOW IN TIME FOR STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS. ATTM...IT WILL
BE MORE OF A MESOSCALE FORECAST TO WHERE IN THE CWA SEVERE
THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP...OR THEY MAY
REDEVELOP JUST SOUTH AND EAST OF THE CWA. IF SKIES CLEAR THE
RESULTING INSOLATION THIS AFTERNOON WILL HELP DESTABILIZE THE
ATMOSPHERE. THE NAM AND GFS SHOW MLCAPE OF 2.5 TO 3.5K J/KG THIS
AFTERNOON ACROSS THE CWA AND 0-3KM SRH BETWEEN 150 TO 250 J/KG. ONCE
AGAIN THIS COULD ALL CHANGE AFTER THE MCS MOVES EAST ACROSS THE
SOUTHERN CWA THIS MORNING. HIGHS TODAY WILL BE DEPENDENT ON CLOUD
COVER. GIVEN SOME AFTERNOON CLEARING HIGHS SHOULD REACH THE MID TO
UPPER 80S.

AN H5 TROUGH WILL MOVE ACROSS THE CENTRAL PLAINS LATER THIS
AFTERNOON AND BRING A COLD FRONT SOUTHEAST ACROSS THE CWA DURING THE
AFTERNOON AND EARLY EVENING HOURS. AGAIN...IF WE RECOVER AHEAD OF
THE SFC FRONT INSTABILITY AND VERTICAL WIND SHEAR PROFILES WILL
CREATE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. INITIALLY
THESE STORM COULD BE SUPERCELL THUNDERSTORMS...BUT SHOULD CONGEAL
INTO A SQUALL LINE ALONG THE FRONT. THE FRONT WILL PUSH SOUTHEAST OF
THE CWA TONIGHT BRINGING AN END TO THE THUNDERSTORMS.

A SLIGHTLY COOLER AND DRIER AIRMASS WILL MOVE ACROSS THE CWA FOR
THURSDAY AND FRIDAY WITH HIGHS IN THE MID TO UPPER 70S ON THURSDAY
AND LOWER 80S ON FRIDAY.

ZONAL FLOW WILL CAUSE A LEE SFC TROUGH TO DEVELOP ACROSS THE HIGH
PLAINS. THE RESULTING SOUTHERLY LOW-LEVEL FLOW WILL ADVECT DEEPER
MOISTURE NORTHWARD ACROSS THE PLAINS. ATTM...THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE NORTH OF A SFC WARM FRONT ACROSS
SOUTHERN AND CENTRAL NE. THERE MAY BE A SLIGHT CHANCE FOR
THUNDERSTORMS OVER THE WEEKEND ACROSS THE NORTHERN COUNTIES OF THE
CWA. HIGHS WILL WARM INTO THE MID TO UPPER 80S OVER THE WEEKEND INTO
EARLY NEXT WEEK.

GARGAN

&&

.AVIATION...

SFC DEWPOINTS HAVE BEEN HOLDING STEADY IN THE MID 60S THIS EVENING
AND THINK THIS WILL REMAIN THE CASE OVERNIGHT AS DEWPOINTS UPSTREAM
OVER SOUTHWEST MO REMAIN IN THE MID 60S. WITH NO REAL LOW LEVEL
MOISTURE ADVECTION TO SPEAK OF AND INCREASING MID AND HIGH LEVEL
CLOUDS SHOULD MITIGATE ANY MVFR CONCERNS. THE FEW OBS THAT HAVE
CIGS OVER SOUTHEAST KS ARE ALL VFR. AN MCV HAS FORMED ACROSS
NORTHWESTERN KS WITH THE CONVECTION ONGOING. THE RUC BRINGS THIS
FEATURE INTO NORTH CENTRAL KS BEFORE DAWN AND THEN ACROSS THE AREA
THROUGH THE MORNING. THE GFS ALSO IS PICKING UP ON THIS. THINK THIS
MAY END UP BEING THE MAIN FORCING FOR PRECIP THROUGH THE DAY WED.
CONFIDENCE IN EXPECT TIMING OR AREAL COVERAGE IS STILL TO LOW TO PIN
DOWN IN THE TAFS...SO HAVE INCLUDED A BROAD VCTS AND WILL FINE TUNE
AS CONVECTIVE TRENDS BECOME MORE OBVIOUS.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 15, 4:31 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
431 AM CDT WED SEP 15 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-160945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
431 AM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. SOME OF THE
THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE WIND
GUSTS UP TO 45 TO 55 MPH...AND HEAVY RAINFALL THROUGH 1000 AM.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS
NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THESE THUNDERSTORMS MAY
BECOME SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND
DAMAGING WINDS. AN ISOLATED TORNADO MAY BE POSSIBLE WITH ANY
SEVERE THUNDERSTORM THAT INTERACTS WITH THE SURFACE OUTFLOW
BOUNDARY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF
NORTH CENTRAL AND NORTHEAST KANSAS FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

In the hours before

Special weather statement, Sep 15, 3:39 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
339 AM CDT WED SEP 15 2010

KSZ020-034-150930-
CLOUD-OTTAWA-
339 AM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLOUD AND OTTAWA COUNTIES...

THROUGH 430 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF OTTAWA AND MUCH OF CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME OF THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40
TO 50 MPH AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE TESCOTT...GLASCO...DELPHOS...MINNEAPOLIS...
BENNINGTON...AND MILTONVALE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3953 9793 3954 9737 3948 9735 3945 9736
      3910 9736 3895 9737 3895 9792 3896 9793
TIME...MOT...LOC 0838Z 271DEG 36KT 3944 9799 3893 9800
Special weather statement, Sep 15, 4:29 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
429 AM CDT WED SEP 15 2010

KSZ021-034-035-151015-
CLAY-DICKINSON-OTTAWA-
429 AM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...OTTAWA AND
NORTHERN DICKINSON COUNTIES...

THROUGH 515 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF SOUTHERN CLAY...OTTAWA AND NORTHERN
DICKINSON COUNTIES. LOCAL LAW ENFORCEMENT REPORTED THESE STORMS WERE
PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...TORRENTIAL
RAINFALL AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE MINNEAPOLIS...SOLOMON...LONGFORD...TALMAGE...
ABILENE...ENTERPRISE...CHAPMAN AND WAKEFIELD. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 266 AND 289 COULD ALSO BE
AFFECTED.

THE STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3927 9695 3896 9696 3897 9694 3897 9692
      3887 9692 3886 9689 3881 9690 3883 9737
      3891 9737 3893 9739 3894 9737 3895 9737
      3895 9774 3930 9776
TIME...MOT...LOC 0928Z 277DEG 33KT 3920 9749 3895 9746

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:39 AM CDTSpecial Weather StatementTOPCloud, Ottawa51 min
Sep 15, 4:29 AM CDTSpecial Weather StatementTOPDickinson, Ottawa46 min
Sep 15, 5:19 AM CDTSpecial Weather StatementTOPDickinson, Morris41 min
Sep 15, 10:30 AM CDTSpecial Weather StatementTOPMorris30 min
Sep 15, 10:58 AM CDTAreal Flood WarningTOPCloud, Ottawa4 hr
Sep 15, 11:05 AM CDTSpecial Weather StatementTOPMorris, Osage25 min
Sep 15, 11:32 AM CDTSpecial Weather StatementTOPLyon28 min
Sep 15, 12:01 PM CDTFlash Flood WatchTOPAnderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 3 more9 hr
Sep 15, 12:25 PM CDTSpecial Weather StatementTOPPottawatomie35 min
Sep 15, 12:31 PM CDTSevere Thunderstorm WarningTOPPottawatomie29 min
Sep 15, 12:55 PM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Franklin110 min
Sep 15, 1:30 PM CDTFlash Flood WarningTOPPottawatomie2 hr
Sep 15, 2:14 PM CDTAreal Flood AdvisoryTOPJackson2 hr
Sep 15, 2:59 PM CDTAreal Flood WarningTOPAnderson, Franklin3 hr
Sep 15, 4:01 PM CDTRiver Flood WarningTOPAnderson, Franklin38 hr
Sep 15, 5:29 PM CDTAreal Flood AdvisoryTOPDickinson91 min
Sep 15, 5:31 PM CDTSpecial Weather StatementTOPWabaunsee29 min
Sep 15, 5:34 PM CDTFlash Flood WarningTOPOsage, Shawnee, Wabaunsee3 hr
Sep 15, 5:54 PM CDTFlash Flood WarningTOPDouglas3 hr
Sep 15, 6:28 PM CDTSpecial Weather StatementTOPLyon32 min
Sep 15, 6:59 PM CDTSpecial Weather StatementTOPOsage31 min

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.